MAUDE Adverse Event Report: ENCORE MEDICAL L.P. POROUS COATED HEMISPHERICAL SHELL; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 58MM, W/P2 COATING

ENCORE MEDICAL L.P. POROUS COATED HEMISPHERICAL SHELL; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 58MM, W/P2 COATING
Model Number 430-98-058
Health Effect - Clinical Code Pain (1994)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to patient having hip pain, so surgeon revised her cup.
 
Additional Manufacturer Narrative
The reason for this revision surgery was hip pain.The in-vivo length of patient service for the implant was 1.2 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had hip pain.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected data: manufacturer narrative: the reason for this revision surgery was hip pain.The in-vivo length of patient service for the implant was 1.2 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had hip pain.All original components were removed and replaced except the stem which was left in-vivo.The head and sleeve were replaced with djo product and the remainder used another manufacturer's product.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
POROUS COATED HEMISPHERICAL SHELL
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 58MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6904825
Report Number1644408-2017-00802
Device Sequence Number873266
Product Code LPH
UDI-Device Identifier00888912084062
UDI-Public(01)00888912084062
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Model Number430-98-058
Device Catalogue Number430-98-058
Device Lot Number592G1081
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer10/03/2017
11/17/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date10/31/2017
11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-020, LOT 005A1121; 010-55-030, LOT 007A1163; 400-04-320, LOT 882B1006; 425-97-006, LOT 171R1006; 431-32-709, LOT 651N1004
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR